Stable distributions in stochastic fragmentation

Krapivsky, P. L., Ben-Naim, E., Grosse, I. R. (February 2004) Stable distributions in stochastic fragmentation. Journal of Physics a-Mathematical and General, 37 (8). pp. 2863-2880. ISSN 0305-4470



We investigate a class of stochastic fragmentation processes involving stable and unstable fragments. We solve analytically for the fragment length density and find that a generic algebraic divergence characterizes its small-size tail. Furthermore, the entire range of acceptable values of decay exponent consistent with length conservation can be realized. We show that the stochastic fragmentation process is non-self-averaging as moments exhibit significant sample-to-sample fluctuations. Additionally, we find that the distributions of the moments and of extremal characteristics possess an infinite set of progressively weaker singularities.

Item Type: Paper
Uncontrolled Keywords: ENTROPIC SEGMENTATION METHOD entropic segmentation method RANDOM MAP MODEL random map model DNA-SEQUENCES DNA sequences STATISTICAL PROPERTIES statistical properties DISORDERED-SYSTEMS disordered systems KAUFFMAN MODEL kauffman model GENOME genome ADSORPTION adsorption OBJECTS objects
Subjects: bioinformatics > genomics and proteomics > annotation > map annotation
bioinformatics > quantitative biology
bioinformatics > computational biology
CSHL Authors:
Depositing User: CSHL Librarian
Date: February 2004
Date Deposited: 31 Jan 2012 17:02
Last Modified: 31 Jan 2012 17:02

Actions (login required)

Administrator's edit/view item Administrator's edit/view item
CSHL HomeAbout CSHLResearchEducationNews & FeaturesCampus & Public EventsCareersGiving